Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Acute Thrombocytopenia after Initiating Anticoagulation with Rivaroxaban
Yohei MimaYuhei SangatsudaMasahiro YasakaYoshiyuki WakugawaShinji NagataYasushi Okada
Author information
JOURNALS OPEN ACCESS

2014 Volume 53 Issue 21 Pages 2523-2527

Details
Abstract

A 75-year-old man with paroxysmal atrial fibrillation developed a traumatic intracranial hemorrhage during warfarin treatment. The administration of warfarin was stopped and rivaroxaban therapy, a novel oral anticoagulant (NOAC), was started. Immediately, his platelet count decreased to 3.7×104 /μL. The platelet count recovered rapidly after cessation of rivaroxaban administration. Development of thrombocytopenia and its rapid recovery was observed again after another administration, and subsequent cessation, of the drug. A diagnosis of rivaroxaban-induced thrombocytopenia was made. The incidence of thrombocytopenia due to NOACs is rare. Careful attention to thrombocytopenia, which is associated with a higher risk for life-threatening bleeding, is therefore necessary during treatment with NOACs.

Information related to the author
© 2014 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top